MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED CEMENTED STEM 12MM X 150MM; PROSTHESIS SHOULDER JOINT METAL

TORNIER S.A.S. AEQUALIS REVERSED CEMENTED STEM 12MM X 150MM; PROSTHESIS SHOULDER JOINT METAL
Model Number CEMENTED STEM 12MM X 150MM
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.Not returned to manufacturer.
 
Event or Problem Description
A dissociation between metaphyseal component and stem.Tornier primary shoulder aequalis reversed ii.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and little further evidence/data was provided.Since the x-rays were provided, the opinion of the medical expert was requested and stated as following: the x-ray taken before the disassociation in (b)(6) 2021 shows "insufficient amount of metaphyseal bone stock".But the date of the x-ray is unknown.The x-ray taken just before the revision of (b)(6) 2021 shows that "the dissociation of the subject device is perfectly clear" and an "insufficient amount of metaphyseal bone stock may have contributed to the disassembly of the components".Patient ¿conditions may have also contributed to this event (several previous revisions on this shoulder, "important co-morbidity: poliomyelitis, making patient dependent on the use of crutches").In this case, the metaphyseal component unscrewed from the stem - no breakage is observed.Based on previous similar cases, it has been observed that the humeral components disassembly/unscrewing problem is often due to an insufficient metaphyseal bone stock to stabilize the metaphysis (no bone around the metaphysis, in particularly at the stem/metaphysis link).The remaining bone at the base of the metaphysis was too weak to resist to the load applied, which results in the metaphysis unscrewing from the stem.As a reminder, one of the contraindications for the aequalis reversed humeral implants is insufficient metaphyseal bone stock which makes the stable securing of humeral components impossible.More detailed information about the complaint event as well as the affected device must be available to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
AEQUALIS REVERSED CEMENTED STEM 12MM X 150MM
Common Device Name
PROSTHESIS SHOULDER JOINT METAL
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
janice mithouard
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
476613500
MDR Report Key12014196
Report Number3000931034-2021-00287
Device Sequence Number17194757
Product Code KWS
UDI-Device Identifier03700386916267
UDI-Public03700386916267
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K030941
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/22/2020
Device Model NumberCEMENTED STEM 12MM X 150MM
Device Catalogue NumberDWB951
Device Lot Number6324AD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date12/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2003
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale